TitleGeometric measure theory and differential inclusions
Publication TypeJournal Article
Year of Publication2021
AuthorsDe Lellis C., De Philippis G., Kirchheim B., Tione R.
JournalAnn. Fac. Sci. Toulouse Math. (6)
Start Page899
Type of Articlegeometric measure theory

In this paper we consider Lipschitz graphs of functions which are stationary points of strictly polyconvex energies. Such graphs can be thought as integral currents, resp. varifolds, which are stationary for some elliptic integrands. The regularity theory for the latter is a widely open problem, in particular no counterpart of the classical Allard's theorem is known. We address the issue from the point of view of differential inclusions and we show that the relevant ones do not contain the class of laminates which are used in \cite{SMVS} and \cite{LSP} to construct nonregular solutions. Our result is thus an indication that an Allard's type result might be valid for general elliptic integrands. We conclude the paper by listing a series of open questions concerning the regularity of stationary points for elliptic integrands.


Ann. Fac. Sci. Toulouse Math. (6) 30 (2021), no. 4, 899-960